Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 166, NWS Springfield, MO

June 26, 20158 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2015, 4:10 AM CDT for 8 counties in Missouri. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2015, 4:10 AM CDT (09:10 UTC)
Expired
Jun 26, 2015, 5:15 AM CDT
In force
65 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Camden County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Laclede County, MO, Miller County, MO, Polk County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 90 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 2:18 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2699 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2699 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

731 
WUUS53 KSGF 260910
SVRSGF
MOC029-057-059-077-105-131-167-225-261015-
/O.NEW.KSGF.SV.W.0166.150626T0910Z-150626T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 AM CDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
  DADE COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN GREENE COUNTY IN SOUTHWEST MISSOURI...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  WESTERN MILLER COUNTY IN CENTRAL MISSOURI...
  SOUTHERN POLK COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 515 AM CDT

* AT 407 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES NORTHWEST OF ELDON TO 12 MILES SOUTHWEST OF
  CAMDENTON TO 8 MILES NORTHEAST OF BOLIVAR TO 21 MILES NORTH OF
  LOCKWOOD...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ASH GROVE...BOLIVAR...BUFFALO...CAMDENTON...CONWAY...ELDON...
  EVERTON...FAIR GROVE...FAIR PLAY...GREENFIELD...LAKE OZARK...
  LAKELAND...LEBANON...LOCKWOOD...MARSHFIELD...MORRISVILLE...
  NIANGUA...OSAGE BEACH...PLEASANT HOPE...VILLAGE OF FOUR SEASONS...
  WALNUT GROVE AND WILLARD.

THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK...HA HA TONKA
STATE PARK...LAKE OF THE OZARKS STATE PARK...LAKE OF THE OZARKS AND
STOCKTON LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 94 AND 142 WILL
ALSO BE IMPACTED BY SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3842 9240 3835 9240 3834 9237 3752 9247
      3748 9252 3748 9270 3732 9269 3729 9406
      3758 9408 3757 9362 3767 9360 3766 9320
      3776 9293 3803 9279 3819 9278 3819 9277
      3822 9270 3834 9269 3835 9264 3843 9263
TIME...MOT...LOC 0910Z 317DEG 25KT 3844 9269 3792 9293
          3769 9330 3766 9402

HAIL...0.75IN
WIND...60MPH

$$

SCHAUMANN
2 follow-up statements
562 
WWUS53 KSGF 260951
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 AM CDT FRI JUN 26 2015

MOC029-057-059-077-105-131-167-225-261015-
/O.CON.KSGF.SV.W.0166.000000T0000Z-150626T1015Z/
CAMDEN MO-GREENE MO-LACLEDE MO-MILLER MO-POLK MO-WEBSTER MO-DADE MO-
DALLAS MO-
451 AM CDT FRI JUN 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DALLAS...DADE...NORTHERN WEBSTER...SOUTHERN POLK...WESTERN MILLER...
LACLEDE...NORTHERN GREENE AND EASTERN CAMDEN COUNTIES UNTIL 515 AM
CDT...

AT 449 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF LAKELAND TO LEBANON TO 9 MILES
NORTHEAST OF FAIR GROVE TO GREENFIELD...AND MOVING SOUTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ASH GROVE...BOLIVAR...BUFFALO...CAMDENTON...CONWAY...ELDON...
EVERTON...FAIR GROVE...FAIR PLAY...GREENFIELD...LAKE OZARK...
LAKELAND...LEBANON...LOCKWOOD...MARSHFIELD...MORRISVILLE...NIANGUA...
OSAGE BEACH...PLEASANT HOPE...VILLAGE OF FOUR SEASONS...WALNUT GROVE
AND WILLARD.

THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK...HA HA TONKA
STATE PARK...LAKE OF THE OZARKS STATE PARK...LAKE OF THE OZARKS AND
STOCKTON LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 94 AND 142 WILL
ALSO BE IMPACTED BY SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3842 9240 3835 9240 3834 9237 3752 9247
      3748 9252 3748 9270 3732 9269 3729 9406
      3758 9408 3757 9362 3767 9360 3766 9320
      3776 9293 3803 9279 3819 9278 3819 9277
      3822 9270 3834 9269 3835 9264 3843 9263
TIME...MOT...LOC 0952Z 317DEG 25KT 3823 9244 3771 9268
          3748 9305 3745 9377

HAIL...<.75IN
WIND...60MPH

$$

SCHAUMANN
565 
WWUS53 KSGF 261013
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 AM CDT FRI JUN 26 2015

MOC029-057-059-077-105-131-167-225-261022-
/O.EXP.KSGF.SV.W.0166.000000T0000Z-150626T1015Z/
CAMDEN MO-GREENE MO-LACLEDE MO-MILLER MO-POLK MO-WEBSTER MO-DADE MO-
DALLAS MO-
513 AM CDT FRI JUN 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DALLAS...DADE...
NORTHERN WEBSTER...SOUTHERN POLK...WESTERN MILLER...LACLEDE...
NORTHERN GREENE AND EASTERN CAMDEN COUNTIES WILL EXPIRE AT 515 AM
CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY
MORNING FOR PORTIONS OF SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3842 9240 3835 9240 3834 9237 3752 9247
      3748 9252 3748 9270 3732 9269 3729 9406
      3758 9408 3757 9362 3767 9360 3766 9320
      3776 9293 3803 9279 3819 9278 3819 9277
      3822 9270 3834 9269 3835 9264 3843 9263
TIME...MOT...LOC 1012Z 317DEG 25KT 3813 9232 3761 9256
          3738 9293 3735 9365

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:35 AM CDT, 35 minutes earlier.

Area forecast discussion, Jun 26, 3:35 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 AM CDT Fri Jun 26 2015

.MESOSCALE DISCUSSION...
Issued at 303 AM CDT FRI JUN 26 2015

A storm complex with severe wind gusts developed near Kansas City
early this morning and continues to move southeast toward the Truman
/ Lake of the Ozarks region. A moist and unstable airmass should
allow ample fuel for continued storm development over the next
several hours. There will likely be a gradual decrease in strength
of this system after sunrise as the cold pool is expected to
eventually outrun and undercut the storms.

&&

.SHORT TERM...(Today and Tonight)
Issued at 303 AM CDT FRI JUN 26 2015

A stationary front remains draped near the I-70 corridor early
this morning and continues to provide a focus storm development as
a shortwave trough moves across eastern Kansas. Further to the
west...another storm complex has developed over western Kansas
ahead of another shortwave trough. These disturbances will help
nudge the I-70 front south across the forecast area through the
day. Will keep higher end precipitation chances going through the
day. Temperatures may get a little warmer than previously expected
along the AR/southeast KS borders. Otherwise will keep the lower to
mid 80s going for max temperatures.

Precipitation chances will decrease from northwest to southeast
through the evening as the front and upper level disturbances
shift southeast of the region.

.LONG TERM...(Saturday through Thursday)
Issued at 303 AM CDT FRI JUN 26 2015

Much drier conditions are expected for Saturday as high pressure
spreads southward from the upper Midwest. Temperatures and
dewpoint temps should average around 10 degrees lower than todays
values.

From Sunday through the middle of the workweek...upper level
northwest flow becomes well established...bringing continued
cooler conditions. The latest models show a clipper system moving
across the area on Sunday night and Monday. This will bring us a
fairly quick shot of storms with the highest chances mainly
northeast of Springfield.

Another clipper system may impact the area around
Wednesday/Thursday. Exact timing this far out on these type of
systems is pretty tricky, so went with mainly slight chance to
chance pops through midweek.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 303 AM CDT FRI JUN 26 2015

Will likely include predominant thunder at Springfield with
approaching convective complex early in the forecast period, and expect
some gusts over 35 mph with these storms. For now, expect to keep
vicinity going at Joplin and Branson through around 15-16Z.

Next concern will be with wind shift as the stalled front gets
pushed southward as a cold front during the mid morning to mid
afternoon hours. Overall timing we have going still looks good,
so will only deviate slightly from going forecast.

From this evening through the overnight hours, VFR conditions are
expected.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH until Noon CDT today FOR MOZ055>058.
KS...NONE.

&&

MESOSCALE...Schaumann/Terry
SHORT TERM...Terry
LONG TERM...Terry
AVIATION...Terry
Hazardous weather outlook, Jun 26, 3:47 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 AM CDT FRI JUN 26 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
347 AM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS
SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS DURING THE PREDAWN
HOURS. SOME STORMS MAY PRODUCE DAMAGING STRAIGHT LINE WIND GUSTS
UP TO 70 MPH ALONG WITH HAIL UP TO THE SIZE OF NICKELS. FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. THERE
WILL BE A LIMITED TO ELEVATED RISK FOR FLASH FLOODING...ESPECIALLY
ACROSS CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING. SOME STORM
REDEVELOPMENT AND INTENSIFICATION IS EXPECTED FRIDAY AFTERNOON
AND EVENING. SEVERE STORMS CONTAINING DAMAGING WIND GUSTS WILL BE
POSSIBLE FOR AREAS ALONG AND SOUTH OF INTERSTATE 44 FRIDAY
AFTERNOON AND EARLY EVENING.

EXCESSIVE RAINFALL AND FLOODING WILL AGAIN BE POSSIBLE FRIDAY
MORNING OVER PARTS OF CENTRAL MISSOURI WITH MORE LIMITED CHANCES
ELSEWHERE.

PERIODIC CHANCES FOR THUNDERSTORMS WILL BEGIN SUNDAY NIGHT...AND
CAN NOT BE RULED OUT THROUGH THE REST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING ACROSS MUCH OF
THE MISSOURI OZARKS.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Jun 26, 3:39 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 AM     TSTM WND GST     OSCEOLA                 38.05N 93.70W
06/26/2015  E70 MPH          ST. CLAIR          MO   TRAINED SPOTTER

&&

MTERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:47 AM CDTFlash Flood WarningSGFBenton6 hr
Jun 26, 2:58 AM CDTSevere Thunderstorm WarningSGFBenton, St. Clair, Vernon62 min
Jun 26, 3:26 AM CDTSevere Thunderstorm WarningSGFCamden, Cedar, Dallas, Hickory, Morgan, Polk and 2 more64 min
Jun 26, 4:29 AM CDTFlash Flood WarningSGFSt. Clair4 hr
Jun 26, 4:36 AM CDTSpecial Weather StatementSGFChristian, Greene, Lawrence, Webster39 min
Jun 26, 6:50 AM CDTAreal Flood AdvisorySGFBenton, Miller, Morgan6 hr
Jun 26, 7:43 AM CDTFlash Flood WarningSGFCedar, St. Clair, Vernon4 hr
Jun 26, 10:08 AM CDTRiver Flood WarningSGFCedar32 hr
Jun 26, 10:16 AM CDTSevere Thunderstorm WarningSGFBarry, Stone59 min
Jun 26, 10:42 AM CDTSevere Thunderstorm WarningSGFChristian, Taney47 min
Jun 26, 11:51 AM CDTSevere Thunderstorm WarningSGFOzark54 min
Jun 26, 2:04 PM CDTRiver Flood WarningSGFVernon60 hr
Jun 26, 2:10 PM CDTRiver Flood WarningSGFBates, Vernon70 hr
Jun 26, 4:38 PM CDTRiver Flood WarningSGFVernon4 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.